×
<- Back

Acute HIV Infection Presenting as Erythema Multiforme in a 45-year-old Heterosexual Man

  • : Online

An acute, self-limiting hypersensitivity mucocutaneous reaction pattern, erythema multiforme (EM) is frequently associated with viral infections, most often herpes simplex, and Mycoplasma pneumoniae infection.

EM can also arise due to drug reactions, most commonly non-steroidal anti-inflammatory drugs, penicillins, sulphonamides, phenothiazines and anticonvulsants.1 

Learning Outcomes

  • Explain why HIV should be considered in all patients presenting with a new rash
  • Recognise why an acute HIV infection can present as febrile illness associated with any rash, including erythema multiforme
  • Give reasons why a detailed sexual history should be obtained when a patient presents with a new generalised rash
  • Medical Audience
    GP, GP Registrar, Specialist, Doctors in Training (DIT), Medical Student, International Medical Graduate, Overseas Trained Doctor

    Provider name

    Medical Journal of Australia

    Provider number

    N/A

    Type

    Reading: journal; textbook; book; literature review

    Duration

    0h : 30m

    CPD Points/Hours

    MBA: 0h : 30m
    ACRRM - Fellow: 0.5 pts
    ACRRM - Non Fellow: 0.5 pts
    RACGP: 1 pt

    Topic

    Infectious Diseases

    Delivery
    Title
    Acute HIV Infection Presenting as Erythema Multiforme in a 45-year-old Heterosexual Man
    Interest Areas / Topics Covered
    HIV|AIDS, Infectious disease
    Location
    Provider Type
    Education Provider
    Duration
    30 minutes
    CPD Points
    MBA: 0h : 30m
    Price
    Free
    Location
    Online
    Contact Phone
    Log in into view this field.
    Cover Picture 257_acute_hiv_infection_presenting_as_erythema_multiforme1601961670.png
    49 Views
    Similar Listings
    HealthcareLink